Vol. 5, No. 3, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Author Index
To Appear
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
A vector field method approach to improved decay for solutions to the wave equation on a slowly rotating Kerr black hole

Jonathan Luk

Vol. 5 (2012), No. 3, 553–625

We prove that sufficiently regular solutions to the wave equation gKΦ = 0 on the exterior of a sufficiently slowly rotating Kerr black hole obey the estimates |Φ| C(t)32+η on a compact region of r. This is proved with the help of a new vector field commutator that is analogous to the scaling vector field on Minkowski and Schwarzschild spacetime. This result improves the known robust decay rates that are proved using the vector field method in the region of finite r and along the event horizon.

Kerr spacetime, wave equation, decay estimates
Mathematical Subject Classification 2010
Primary: 83C99, 35R01
Received: 5 October 2010
Revised: 25 March 2011
Accepted: 21 April 2011
Published: 15 October 2012
Jonathan Luk
Department of Mathematics
Princeteon University
Fine Hall
Washington Road
Princeton, NJ 08544
United States